MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, after picc nurse, trimmed midline catheter, and prior to any insertion in patient, nurse started to pull the wire back to line up with the tip of the cath.The wire stretched, and stretched, and the tip would not pull back.There was no injury.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged stylet is confirmed and was determined to be use related.The product returned for evaluation was one 4fr sl powermidline catheter w/t-lock assembly/stylet.A gross visual inspection of the returned unit found that the outer coil wire of the stylet was unraveled and the weld tip was missing.The outer coil wire was broken into two segments with one of the segments threaded through the catheter tubing along with the core wire.Microscopic inspection of the stylet fracture sites found that both the outer coil wire and core wire had sharply formed fracture edges.The core wire fracture site was observed to be angled with striations present on the fracture surface.The distal end of the outer coil wire was observed to be tightly wound.The observed features were consistent with damage caused by contact with a sharp edged instrument.An examination of the stylet structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERMIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22064898
Report Number3006260740-2025-03272
Device Sequence Number15406846
Product Code PND
UDI-Device Identifier00801741108754
UDI-Public(01)00801741108754(11)241203(17)260430(10)REJY0526
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue NumberP4154108
Device Lot NumberREJY0526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown